Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 52, NWS Chicago, IL

June 21, 2021

NWS Chicago, IL issued this small craft advisory at Jun 21, 2021, 3:22 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 3:22 PM CDT (20:22 UTC)
Expired
Jun 21, 2021, 10:00 PM CDT
In force
7 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

069 
WHUS73 KLOT 212022
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
Issued by National Weather Service Lincoln IL
322 PM CDT Mon Jun 21 2021

LMZ740>742-220000-
/O.EXP.KLOT.SC.Y.0051.000000T0000Z-210621T2000Z/
/O.NEW.KLOT.SC.Y.0052.210621T2022Z-210622T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
322 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-220300-
/O.CON.KLOT.SC.Y.0051.000000T0000Z-210622T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
322 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  waves 2 to 5 ft.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Geelhart
2 follow-up statements
968 
WHUS73 KLOT 212313
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
613 PM CDT Mon Jun 21 2021

LMZ740>742-220300-
/O.EXT.KLOT.SC.Y.0052.000000T0000Z-210622T0300Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
613 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. Waves
  to 6 ft. 

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-220300-
/O.CON.KLOT.SC.Y.0051.000000T0000Z-210622T0300Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
613 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  waves to 7 ft.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
289 
WHUS73 KLOT 220302
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
1002 PM CDT Mon Jun 21 2021

LMZ740>742-220900-
/O.EXP.KLOT.SC.Y.0052.000000T0000Z-210622T0300Z/
/O.NEW.KLOT.SC.Y.0053.210622T0302Z-210622T0900Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1002 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Waves to 6 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-220900-
/O.EXP.KLOT.SC.Y.0051.000000T0000Z-210622T0300Z/
/O.NEW.KLOT.SC.Y.0053.210622T0302Z-210622T0900Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1002 PM CDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WHAT...Waves to 6 ft.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...Until 4 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 3:05 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 21, 3:05 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
Issued by National Weather Service Lincoln IL
305 PM CDT Mon Jun 21 2021

.SHORT TERM...
305 PM CDT

Through Tuesday...

After the active weather the last few days, we're in for some
quiet conditions through Tuesday, as a broad upper trough drifts
across the Great Lakes. Dew points have already fallen into the
40s across the Wisconsin border counties, and should trend that
direction across the remainder of the forecast area through this
evening. Lows in the 40s are on tap across most of the CWA except
for the more urban regions around the Chicago metro, which should
stay in the 50s. Most areas should reach the mid 70s on Tuesday,
with humidity levels pleasantly low for early summer.

Geelhart

&&

.LONG TERM...
305 PM CDT

Tuesday night through Monday...

As sprawling surface high pressure shifts toward the mid Atlantic
region later Tuesday, upper level ridging builds across the
Rockies. A weak disturbance will slide down the ridge and into
northern Illinois late Tuesday night. Increased PoP's for late
Tuesday night and lingered some into Wednesday morning, mentioning
likely PoP's west of I-39 and north of I-80.

Focus shifts after that to a split upper pattern converging in the
central U.S. toward Wednesday night and Thursday. Temperatures
warm up into the 80s ahead of the next storm system. MCS type
activity will play a part in the evolution of this system late
week, but the longer range models keep rain chances going into
most of Friday. Another upper trough/low dives south into
Minnesota this weekend, but any associated cooler does not appear
to be substantial at this time. Thus, weekend temperatures should
be just a couple degrees below normal.

Geelhart

&&

.AVIATION...
For the 18Z TAFs...

Ceilings around 5-6k ft are expected to scatter out this afternoon
as drier air works in from the northwest. VFR skies then dominate
with only cirrus through the remainder of the forecast.

The main forecast concern is gusty northwest winds this afternoon
and the potential effects of a lake breeze, particularly at GYY,
MDW, and ORD. With synoptic flow 320-340 its often tricky to
predict how far inland the lake breeze will advance, and it may be
very near the ORD terminal by late afternoon. Given the lower
cloud deck scattering feel that better differential heating will
develop, and this combined with decreasing wind speeds late
afternoon/evening will allow winds to veer north and then
northeast for several hours. Hi-res model guidance has been
consistent pushing the boundary just west of ORD so did include
the wind shift here as well. Wind gusts will decrease with the
loss of daytime heating under 10 kt this evening, then
predominantly be light west overnight.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ001-INZ002 until 10 PM Monday.
LM...Small Craft Advisory...IL nearshore waters until 7 PM Monday.
     Small Craft Advisory...IN nearshore waters until 10 PM Monday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 21, 3:09 PM CDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
Issued by National Weather Service Lincoln IL
309 PM CDT Mon Jun 21 2021

ILZ003>005-008-010>013-019>021-023-032-033-039-105>108-
INZ010-011-019-221100-
Winnebago-Boone-McHenry-Ogle-Lee-De Kalb-Kane-DuPage-Southern Cook-
La Salle-Kendall-Grundy-Northern Will-Southern Will-Eastern Will-
Kankakee-Livingston-Iroquois-Ford-Newton-Jasper-Benton-
309 PM CDT Mon Jun 21 2021 /409 PM EDT Mon Jun 21 2021/

This Hazardous Weather Outlook is for portions of north and
northeast Illinois, and northwest Indiana.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday through Thursday...
  Limited Thunderstorm Risk.
Friday...
  Significant Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

ILZ006-103-104-INZ001-002-221100-
Northern Cook-Central Cook-Lake IL-Lake IN-Porter-
309 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of northeast
Illinois and northwest Indiana, along Lake Michigan.

.DAY ONE...Tonight.

  High Swim Risk Northwest Indiana.

DISCUSSION...

High waves along the northwest Indiana Lake Michigan shore will
produce a high swim risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday through Thursday...
  Limited Thunderstorm Risk.
Friday...
  Significant Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

LMZ740>745-222015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
309 PM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of the Illinois
and Indiana nearshore waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

 Hazardous conditions for small craft.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday through Thursday...
  Limited Thunderstorm Risk.
Friday...
  Significant Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

Geelhart

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jun 21, 12:19 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1219 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND DMG     3 E KANEVILLE           41.83N 88.46W
06/20/2021                   KANE               IL   EMERGENCY MNGR

            SEVERAL TREES DOWNED BETWEEN KANEVILLE AND
            NORTH AURORA. TIME ESTIMATED BY RADAR.

&&

RO
Local storm report, Jun 21, 12:54 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1254 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     FLOOD            1 ENE ELMHURST          41.91N 87.92W
06/21/2021                   DUPAGE             IL   LAW ENFORCEMENT

            DELAYED REPORT. FLOODING OF RAMPS AT I-290
            AT NORTH AVENUE INTERCHANGE.

1130 PM     FLOOD            1 NW ITASCA             41.99N 88.02W
06/20/2021                   COOK               IL   LAW ENFORCEMENT

            DELAYED REPORT. STANDING WATER COVERED 2
            LANES OF I-290 AT DEVON AVENUE. ONE VEHICLE
            STALLED.

1221 AM     FLOOD            1 S SOUTH LAWNDALE - CH 41.83N 87.72W
06/21/2021                   COOK               IL   LAW ENFORCEMENT

            DELAYED REPORT. FLOODING BLOCKED 2 LANES OF
            I-55 NEAR PULASKI AVENUE.

&&

WSL
Local storm report, Jun 21, 2:25 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
225 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     TSTM WND DMG     2 NE LAKE STATION       41.59N 87.21W
06/21/2021                   PORTER             IN   PUBLIC

            SEVERAL TREES UPROOTED. TIME ESTIMATED BY
            RADAR.

&&

RO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:39 PM CDTSevere Thunderstorm WarningLOTWinnebago21 min
Jun 20, 9:02 PM CDTSevere Thunderstorm WarningLOTOgle58 min
Jun 20, 10:12 PM CDTSevere Thunderstorm WarningLOTDeKalb33 min
Jun 20, 10:22 PM CDTSevere Thunderstorm WarningLOTKane53 min
Jun 20, 10:40 PM CDTSevere Thunderstorm WarningLOTCook, DuPage50 min
Jun 20, 10:43 PM CDTTornado WarningLOTDuPage, Kane32 min
Jun 20, 10:46 PM CDTTornado WarningLOTCook, DuPage20 min
Jun 20, 10:48 PM CDTSpecial Marine WarningLOT117 min
Jun 20, 10:50 PM CDTSevere Thunderstorm WarningLOTDeKalb, Grundy, Kane, Kendall, LaSalle55 min
Jun 20, 10:56 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Will79 min
Jun 20, 11:05 PM CDTTornado WarningLOTCook, DuPage, Will40 min
Jun 20, 11:08 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Kendall, Lake, McHenry and 1 more4 hr
Jun 20, 11:15 PM CDTTornado WarningLOTCook, DuPage30 min
Jun 20, 11:30 PM CDTSevere Thunderstorm WarningLOTCook30 min
Jun 20, 11:41 PM CDTSevere Thunderstorm WarningLOTKankakee, Will79 min
Jun 21, 12:00 AM CDTTornado WarningLOTWill34 min
Jun 21, 12:06 AM CDTSevere Thunderstorm WarningLOTJasper, Porter54 min
Jun 21, 12:15 AM CDTTornado WarningLOTPorter20 min

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.